Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sweating and vomiting after taking morphine. Is it safe to take paracetamol?

User rating for this question
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Hi. My girlfriend had some morphine sulphate given to her last night. I believe she was given 2 capsules containing 50 mgs each. After this she appeared to be fine besides the obvious normal expected affects.. Shortly after she was given an injection containing another 50 mg. she started sweating a lots and vomiting. She slept well but has been vomiting a lot today. She seems to be getting better but is there any danger of her still having fatal side effects after this amount of time. It has been almost 24 hours since she had the injection. Is it safe for her to have some paracetamol or perhaps a small dose (5m) of Valium . Don't need info on the associate danger as this will definitely not be happening again. Hope you can set my mind at ease. Thank you.
Posted Sun, 1 Dec 2013 in Medicines and Side Effects
Answered by Dr. Kerry Pottinger 37 minutes later
Brief Answer: Can take paracetamol, not Valium. Detailed Answer: Hi, Thank you for using Healthcare Magic. I can reassure you that your girlfriend is highly unlikely to suffer serious side-effects at this stage after the morphine intake. However, I suggest you do not give her any Valium as this has sedative effects as does the morphine and there is still a risk that she becomes excessively sleepy if she were to take Valium. There will be no problem with taking paracetamol if she needs pain relief for headaches. I suggest you ensure she drinks water to avoid dehydration as she has been vomiting. I predict she will begin to feel better over the next 24 hours. She should not drive for 24 hours as the morphine will affect her reactions. I hope she feels better soon. If you have any further questions, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor